Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 30, 2010, 6:53 PM EDT for 6 counties in Pennsylvania; 4 counties in New York. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2010, 6:53 PM EDT (22:53 UTC)
- Expired
- Oct 1, 2010, 12:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broome County, NY, Delaware County, NY, Otsego County, NY, Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:35 PM EDT | FLOOD | 5 E Bear Creek, PA | ROAD CLOSED DUE TO WATER RUNNING OVER PENNSYLVANIA ROUTE 115 IN TOBYHANNA |
| Sep 30, 11:00 PM EDT | FLOOD | Equinunk, PA | WATER OVER BRIDGE IN BUCKINGHAM TOWNSHIP |
| Sep 30, 11:00 PM EDT | FLOOD | Moscow, PA | SEVERAL ROADS WASHED OUT |
| Sep 30, 11:10 PM EDT | FLOOD | Bethany, PA | SEVERAL ROADS CLOSED DUE TO WATER RUNNING OVER ROADWAY IN DYBERRY TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WGUS51 KBGM 302253
FFWBGM
NYC007-025-077-105-PAC069-079-103-115-127-131-010445-
/O.NEW.KBGM.FF.W.0013.100930T2253Z-101001T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DELAWARE COUNTY IN CENTRAL NEW YORK...
SULLIVAN COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN OTSEGO COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...
EASTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
EASTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1245 AM EDT.
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKS SUMMIT... FACTORYVILLE... HONESDALE... AVOCA...
SCRANTON... WILKES-BARRE... DELHI... WALTON AND STAMFORD.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
AT 650 PM DOPPLER RADAR WAS INDICATING A LINE OF VERY HEAVY SHOWERS
MOVING EAST TOWARD THE WARNING AREA. THIS LINE WILL EFFECT MUCH OF
THE WARNING AREA BETWEEN 7 AND 9 PM WITH A PERIOD OF VERY HEAVY
RAIN... ALONG WITH STRONG... GUSTY WINDS. HEAVY RAIN ASSOCIATED WITH
THE REMAINS OF TROPICAL CYCLONE NICOLE WILL THEN MOVE NORTHEAST
ACROSS THE WARNING AREA LATER THIS EVENING THROUGH THE OVERNIGHT
HOURS. THE FINAL RESULT OF THIS SCENARIO IS THAT ADDITIONAL RAINFALL
TOTALS OF 2 TO 5 INCHES CAN BE EXPECTED THIS EVENING THROUGH
TONIGHT. THIS AMOUNT OF RAINFALL WILL BE ENOUGH TO CAUSE RAPID
FLOODING OF STREAMS... CREEKS AND OTHER FLOOD PRONE AREAS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4094 7621 4138 7629 4144 7588 4185 7576
4284 7466 4252 7471 4234 7443 4216 7446
4202 7478 4187 7446 4174 7457 4159 7437
4149 7474 4135 7469 4108 7502 4115 7517
4125 7514 4123 7549 4109 7577 4099 7575
$$
MSE2 follow-up statements
727
WGUS71 KBGM 010003
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU SEP 30 2010
NYC007-025-077-105-PAC069-079-103-115-127-131-010445-
/O.CON.KBGM.FF.W.0013.000000T0000Z-101001T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-SULLIVAN NY-OTSEGO NY-BROOME NY-SUSQUEHANNA PA-LUZERNE PA-
WYOMING PA-LACKAWANNA PA-PIKE PA-WAYNE PA-
803 PM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
WAYNE...PIKE...LACKAWANNA...EASTERN WYOMING...LUZERNE...EASTERN
SUSQUEHANNA...SOUTHEASTERN BROOME...SOUTHEASTERN OTSEGO...SULLIVAN
AND DELAWARE COUNTIES...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVOCA...
CLARKS SUMMIT... HAWLEY... HONESDALE... WILKES-BARRE...
SCRANTON... MONTICELLO... WALTON... DELHI AND ONEONTA.
AT 8 PM... DOPPLER RADAR WAS INDICATING A BAND OF VERY HEAVY RAIN
OVER THE WARNING AREA... EXTENDING FROM CENTRAL DELAWARE COUNTY IN
NEW YORK... SOUTHWEST TO EASTERN LUZERNE COUNTY IN PENNSYLVANIA.
RAINFALL RATES IN THIS BAND ARE LIKELY AROUND AN INCH PER HOUR.
ELSEWHERE... PERIODS OF LIGHT RAIN CONTINUE... WITH RAINFALL RATES
AROUND A QUARTER OF AN INCH.
PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT. THE RAIN WILL BE
HEAVY AT TIMES... ESPECIALLY AFTER 11 PM WHEN AN AREA OF HEAVY RAIN
ASSOCIATED WITH THE REMAINS OF TROPICAL CYCLONE NICOLE MOVES
NORTHEAST ACROSS THE AREA. ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN
BE EXPECTED OVERNIGHT... WHICH WILL BE ENOUGH TO CAUSE RAPID
FLOODING OF STREAMS... CREEKS AND OTHER LOW LYING AREAS. STORM
TOTALS FOR THIS EVENT TODAY THROUGH TONIGHT WILL BE UP TO AROUND 8
INCHES IN SOME AREAS BY DAYBREAK FRIDAY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4094 7621 4138 7629 4144 7588 4185 7576
4284 7466 4252 7471 4234 7443 4216 7446
4202 7478 4187 7446 4174 7457 4159 7437
4149 7474 4135 7469 4108 7502 4115 7517
4125 7514 4123 7549 4109 7577 4099 7575
$$
MSE508
WGUS71 KBGM 010358
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1158 PM EDT THU SEP 30 2010
NYC007-025-077-105-PAC069-079-103-115-127-131-010445-
/O.CON.KBGM.FF.W.0013.000000T0000Z-101001T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-SULLIVAN NY-OTSEGO NY-BROOME NY-SUSQUEHANNA PA-LUZERNE PA-
WYOMING PA-LACKAWANNA PA-PIKE PA-WAYNE PA-
1158 PM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
WAYNE...PIKE...LACKAWANNA...EASTERN WYOMING...LUZERNE...EASTERN
SUSQUEHANNA...SOUTHEASTERN BROOME...SOUTHEASTERN OTSEGO...SULLIVAN
AND DELAWARE COUNTIES...
AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVOCA...
BLOOMING GROVE...CARBONDALE...CLARKS SUMMIT...DALLAS...DALTON...
DICKSON CITY...DUNMORE...DUPONT...EDWARDSVILLE...EQUINUNK...
FACTORYVILLE...MOUNTAIN TOP...GIBSON...GOULDSBORO...HARVEYS LAKE...
HAWLEY...HONESDALE...HOP BOTTOM...LACKAWAXEN...LARKSVILLE...
LUZERNE...MILFORD...MOOSIC...MOSCOW...NANTICOKE...NEW MILFORD...
NICHOLSON...OLD FORGE...PITTSTON...PLAINS...PLEASANT MOUNT...
SCRANTON...SHICKSHINNY...SUSQUEHANNA...SWOYERSVILLE...WAYMART...
WEST HAZLETON...WEST PITTSTON...WEST WYOMING...WILKES-BARRE...
WILKES-BARRE TOWNSHIP...WYOMING...BETHEL...CALLICOON...DAVENPORT...
DELHI...DEPOSIT...GRAHAMSVILLE...HANCOCK...HOBART...LIBERTY...
LIVINGSTON MANOR...LOCH SHELDRAKE...MARGARETVILLE...MARYLAND...
MEREDITH...MONTICELLO...ONEONTA...ROSCOE...ROXBURY...SANFORD...
STAMFORD...WALTON AND WURTSBORO.
ADDITIONAL HEAVY RAINFALL IS EXPECTED INTO EARLY FRIDAY MORNING.
ANOTHER 2 TO 4 INCHES WITH LOCALIZED HIGHER AMOUNTS CAN BE EXPECTED
DURING THE OVERNIGHT HOURS. THIS WILL AGGRAVATE ONGOING FLOODING
ACROSS THE WARNED AREA AND CONTINUE THE FLASH FLOOD THREAT.
SEVERAL ROADS HAVE BEEN WASHED OUT ACROSS THE AREA ALONG WITH
BRIDGES OVERTOPPED. A STATE OF EMERGENCY HAS BEEN DECLARED IN
HANCOCK NEW YORK. STATE ROUTE 30 ALONG WITH A DOZEN OTHER ROADS
ACROSS DELAWARE COUNTY HAVE BEEN CLOSED.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4094 7621 4138 7629 4144 7588 4185 7576
4284 7466 4252 7471 4234 7443 4216 7446
4202 7478 4187 7446 4174 7457 4159 7437
4149 7474 4135 7469 4108 7502 4115 7517
4125 7514 4123 7549 4109 7577 4099 7575
$$
PNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:15 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 30, 3:15 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT THU SEP 30 2010
.SYNOPSIS...
HEAVY RAIN WILL CONTINUE OVER CENTRAL NEW YORK AND NORTHERN
PENNSYLVANIA TONIGHT. THE REMNANTS OF TROPICAL STORM NICOLE WILL
MOVE NORTH TONIGHT...WITH AN ADDITIONAL AREA OF MOISTURE PLASTERING
THE POCONOS AND WESTERN CATSKILLS WITH HEAVY RAIN LATE TONIGHT.
FLOODING IS LIKELY...ESPECIALLY ALONG SMALL STREAMS AND
CREEKS...WITH MAIN STEM RIVER FLOODING ALSO POSSIBLE. A COLD
FRONT WILL SWEEP THROUGH THE REGION EARLY FRIDAY MORNING WITH
IMPROVING...BUT COOLER WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NORTH-SOUTH ORIENTED WARM FRONT BISECTED CENTRAL NY AND NORTHEAST PA
THIS AFTERNOON. HVY RAIN BANDS CONTINUED WITHIN THERMALLY DIRECT 300
MB JET STREAK CIRCULATION...AIDED BY THE LOW LVL FRONTAL CONVERGENCE
AND ATTENDANT STRONG MIDLVL FRONTOGENESIS. AXIS OF HVY RAIN HAS
SHOWN TENDENCY TO PIVOT WEST OF I-81...AND RUC/NAM/GFS MODELS ARE IN
GOOD AGREEMENT THAT HVY RAIN AXIS WILL BE MAINLY IN THIS AREA
THROUGH 00Z-03Z. WE HAVE MADE CONTINUAL UPWARD ADJUSTMENTS TO THE
QPF IN THIS AREA. UPDATED RIVER MODEL RUNS SHOULD HAVE HIGHER FCST
STAGES AS A RESULT OF THIS HEAVY RAIN AXIS IN THE CHEMUNG BASIN AND
DOWNSTREAM INTO THE NORTH BRANCH SUSQUEHANNA.
LATER TONIGHT...ACTUAL REMNANT CIRCULATION OF FORMER TS NICOLE WILL
BE LIFTING NORTH-NORTHEAST TOWARD OUR REGION. CURRENT RADAR/SATL
TRENDS OF THE MOISTURE PLUME WOULD SUGGEST A SLIGHTLY FURTHER WEST
TRACK OF THE NEXT HVY QPF ZONE...WHICH IS CAPTURED BEST BY THE
GFS...AND TO A DEGREE THE ECMWF. OTHER MODELS SUGGEST A NEAR MISS
TO THE EAST. WE THINK AN ADDITIONAL 3-5 INCHES OF RAIN WILL BE
POSSIBLE OVER THE POCONOS AND WESTERN CATSKILLS/DELAWARE RIVER
BASINS AS THIS FEATURE MOVES THROUGH WITH LESSER AMOUNTS OF 1 TO 3
INCHES ELSEWHERE TO THE WEST. SIGNIFICANT SMALL STREAM FLOODING
WILL BE LIKELY TONIGHT...AND MAJOR RIVERS WILL RAPIDLY RISE TO
MINOR TO MODERATE FLOODING. IN CONTRAST...THE SFC COLD FRONT WILL
BE ADVANCING ACROSS WRN NY AND HELPING TO PUSH THE DRIER AIR AND
BACK EDGE OF RAIN THROUGH THE WESTERN COUNTIES BY 12Z FRIDAY.
THE STRONG GRADIENT WIND GUST CONCERN AND SEVERE THUNDERSTORM
CONCERN FOR OUR AREA IS MINIMAL AT BEST. THE ZONES NEAR THE WESTERN
CATSKILLS AND NORTHEAST PA WOULD HAVE THE HIGHEST PROBABILITY FOR
SEVERE CONVECTION AS THAT IS THE AREA BREAKING OUT MORE INTO THE
DESTABILIZING WARM SECTOR. THE SHEAR IS NO DOUBT STRONG...BUT AGAIN
IT IS A MINOR CONCERN GIVEN OVERCAST AND LACK OF INSTABILITY FOR
DEEP THUNDERSTORMS. ALSO...TOO MUCH SYNOPTIC UPWARD MOTION TO
WARRANT MUCH CONCERN ABOUT STRONG GRADIENT WINDS ALOFT MIXING
DOWN. IF ANYTHING...SOME GUSTS TO 40 MPH ARE POSSIBLE HIGHEST
ELEVATIONS THIS EVENING.
TEMPS NOT GOING TO FAR TONIGHT...ESPECIALLY EAST. WESTERN COUNTIES
MAY COOL A BIT MORE WITH A LATE FROPA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SOME DISAGREEMENT ON EASTWARD PROGRESSION OF THIS SYSTEM EARLY ON
FRIDAY WITH THE ECMWF SLOWER AND STRONGER WITH NICOLE...AND WAS STILL
PRODUCING COPIOUS AMOUNTS OF RAINFALL OVER THE WESTERN CATSKILLS
THROUGH 18Z FRIDAY. OTHER MODELS ARE MORE PROGRESSIVE AND TAPER
THE RAIN OFF BY MID MORNING FRIDAY WITH HIGH PRESSURE BUILDING IN
SLOWLY DURING THE DAY. WILL LEAN WITH THE CONSENSUS AND GET THE
RAIN MOVING EAST OF HERE EARLY TOMORROW. BUT...THERE REMAINS A
BROAD TROF WITH UPR LVL IMPULSESS ROTATING THROUGH TO WARRANT
MAINTAINING SHOWERS...ESPECIALLY AS COLDER AIR WORKS SOUTH AND
INCREASES LAKE INSTABILITY PARAMETERS ACROSS UPSTATE NY. SFC HIGH
PRESSURE BUILDS IN THROUGH SUNDAY BUT INCREASINGLY COLDER
NORTHWEST FLOW FROM 850 MB DOWN TO THE SFC WILL MAINTAIN LAKE
CLOUDS AND SPOTTY SHOWERS. GFS DROPS 850 MB TEMPS TO -2C...NAM A
BIT WARMER.
BLENDED MOS GUIDANCE WILL SUFFICE DURING THESE PERIODS ON THIS BUSY
DAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MUCH UNCERTAINTY DUE TO A CLOSED UPPER LEVEL LOW THAT FORMS
OVER WV BY TUESDAY THEN SLOWLY LIFTS NORTHEAST AT THE END OF THE
WEEK. SFC LOWS MOVG UP THE COAST COULD BRUSH THE SE COUNTIES SUNDAY
NIGHT AND MONDAY THEN A BETTER CHANCE EVERYWHERE WED NGT TO THU NGT
WITH A SECOND SFC COASTAL LOW. TEMPERATURES START OUT BELOW NORMAL
AND WARM TO AROUND NORMAL BY THE END OF THE LONG TERM. AT THE START
WITH ANY CLEARING A FROST COULD OCCUR.
DUE TO TIME CONSTRAINTS...AND ONGOING RAIN AND FLOODING WENT WITH
HPC GUIDANCE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
WIDESPREAD IFR/LIFR RESTRICTIONS EXPECTED THROUGH MID-MORNING
FRI...AS HEAVIER RAINS CONTINUE. AFTER ABOUT 15Z FRI...SLOW
IMPROVEMENT UP TO MVFR ANTICIPATED...AS CEILING BASES START TO
GRADUALLY LIFT.
EASTERLY SURFACE WINDS 5-10 KT THIS AFTERNOON...WILL TURN
NORTHWEST TONIGHT AND FRI MORNING.
OUTLOOK...
FRI NIGHT...POSSIBLE RESTRICTIONS...WITH LOWER CEILINGS/FOG.
SAT AND SUN...MAINLY VFR...POSSIBLE MVFR IN SHOWERS...MOSTLY IN
NY.
MON...VFR.
&&
.HYDROLOGY...
WIDESPREAD HEAVY RAIN WILL LEAVE BEHIND A TOTAL RAINFALL RANGE OF
4 TO 7 INCHES...AND LOCALLY HIGHER AMOUNTS BY FRIDAY MORNING. THIS
WILL CAUSE FLOODING ALONG MANY SMALL STREAMS AND CREEKS IN THE
REGION...ALONG WITH MINOR TO MODERATE FLOODING OF CERTAIN POINTS
ALONG THE MAIN STEM SUSQUEHANNA...DELAWARE AND CHEMUNG RIVERS AND
THEIR TRIBUTARIES. CHECK THE ADVANCED HYDROLOGIC PREDICTION SYSTEM
WEB PAGES FOR SPECIFICS. HTTP://WATER.WEATHER.GOV
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ038>040-043-044-047-
048-072.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...TAC
AVIATION...MLJ
HYDROLOGY...JABHazardous weather outlook, Sep 30, 3:44 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT THU SEP 30 2010 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-011945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 344 PM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TO REPORT RAINFALL TOTALS AND ANY FLOODING OBSERVATIONS.
In the hours before
Local storm report, Sep 30, 5:19 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD ENDICOTT 42.10N 76.06W
09/30/2010 BROOME NY EMERGENCY MNGR
ONE CAR STRANDED IN KMART PARKING LOT AND ANOTHER CAR
STRANDED AT ROBBLE AVENUE AND CLARK STREET
0450 PM FLOOD ENDICOTT 42.10N 76.06W
09/30/2010 BROOME NY NWS EMPLOYEE
ROUTE 26 CLOSED NORTH OF THE CIDER MILL IN ENDICOTT.
0500 PM FLOOD ENDICOTT 42.10N 76.06W
09/30/2010 BROOME NY LAW ENFORCEMENT
SEVERAL BASEMENTS FLOODED IN ENDICOTT. VEHICLES STRANDED
ON ROUTE 26.
0502 PM FLOOD OWEGO 42.10N 76.26W
09/30/2010 TIOGA NY LAW ENFORCEMENT
SEVERAL ROADS FLOODED
0502 PM FLOOD NEWARK VALLEY 42.22N 76.19W
09/30/2010 TIOGA NY LAW ENFORCEMENT
IRISHTOWN ROAD CLOSED DUE TO FLOODING. MUDSLIDE ON ROUTE
38B.
0505 PM FLOOD CORTLAND 42.60N 76.18W
09/30/2010 CORTLAND NY LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS THE COUNTY. A FEW MUDSLIDES
ALREADY REPORTED.
&&
PNLocal storm report, Sep 30, 5:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
550 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD COVERT 42.58N 76.67W
09/30/2010 SENECA NY TRAINED SPOTTER
THREE INCHES OF RAIN HAS FALLEN. BASEMENTS FLOODED AND
CREEKS ARE AT BANKFULL.
&&
PNSpecial weather statement, Sep 30, 6:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 620 PM EDT THU SEP 30 2010 NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-010130- BROOME-CHENANGO-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-OTSEGO- PIKE-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-WYOMING- 620 PM EDT THU SEP 30 2010 ...STRONG GUSTY WINDS ACCOMPANYING HEAVY RAINFALL ACROSS THE REGION EARLY THIS EVENING... STRONG SOUTHERLY WINDS...WITH GUSTS IN THE 35 TO 50 MPH RANGE...WILL AFFECT PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THROUGH ABOUT 9 PM. THESE WINDS WILL PRIMARILY IMPACT AREAS ALONG AND EAST OF THE INTERSTATE 81 CORRIDOR...AND ALSO ACROSS THE HIGHER ELEVATIONS. SINCE GROUNDS ARE SATURATED DUE TO TODAY'S HEAVY RAINFALL...WEAKLY ROOTED TREES WILL TOPPLE OVER MORE EASILY...PERHAPS BRINGING POWER LINES DOWN WITH THEM. SCATTERED POWER OUTAGES CAN ALSO BE EXPECTED. LATER THIS EVENING...AFTER 9 PM...WINDS SHOULD BEGIN TO DIMINISH. MJ
Local storm report, Sep 30, 6:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
633 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD ROME 43.23N 75.49W
09/30/2010 ONEIDA NY TRAINED SPOTTER
WATER OVER MANY ROADS IN ROME. 6-12 INCHES OF WATER OVER
ERIE BLVD AND UNDER OVERPASSES ALONG ROAD. WALMART
PARKING LOT FLOODED.
&&
PNSpecial weather statement, Sep 30, 6:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT THU SEP 30 2010
NYZ009-302300-
ONEIDA NY-
637 PM EDT THU SEP 30 2010
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SHOWER OR POSSIBLE THUNDERSTORM...CAPABLE OF PRODUCING STRONG
GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
FORESTPORT...AND MOVING NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WOODGATE AT 645 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4360 7510 4346 7509 4336 7516 4343 7539
4352 7534 4361 7513 4361 7511
MLJLocal storm report, Sep 30, 6:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD MAINE 42.20N 76.07W
09/30/2010 BROOME NY EMERGENCY MNGR
ASHLEY ROAD WASHED OUT IN TOWN OF MAINE
&&
PNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:47 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Wayne, Wyoming | 3 hr |
| Sep 30, 10:19 AM EDT | Areal Flood Advisory | BGM | Susquehanna, Wayne | 3 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Susquehanna | 40 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Bradford | 51 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Luzerne | 28 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Wyoming | 11 hr |
| Sep 30, 11:43 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 3 hr |
| Sep 30, 12:05 PM EDT | Areal Flood Warning | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne | 2 hr |
| Sep 30, 12:19 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wyoming | 6 hr |
| Sep 30, 2:39 PM EDT | Areal Flood Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 4 hr |
| Sep 30, 3:14 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 46 min |
| Sep 30, 4:22 PM EDT | Areal Flood Warning | BGM | Bradford, Susquehanna, Wyoming | 3 hr |
| Sep 30, 5:03 PM EDT | Areal Flood Warning | BGM | Bradford | 4 hr |
| Sep 30, 5:11 PM EDT | Areal Flood Warning | BGM | Susquehanna | 4 hr |
| Sep 30, 6:23 PM EDT | Areal Flood Warning | BGM | Bradford, Luzerne, Susquehanna, Wyoming | 4 hr |
| Sep 30, 6:51 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 54 min |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Chenango, Delaware | 49 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Broome, Tioga | 40 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Delaware | 51 hr |
| Sep 30, 11:42 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 34 hr |
| Sep 30, 2:57 PM EDT | Special Weather Statement | BGM | Broome | 48 min |
| Sep 30, 5:25 PM EDT | River Flood Warning | BGM | Madison, Oneida | 12 hr |
| Sep 30, 5:25 PM EDT | River Flood Warning | BGM | Onondaga | 12 hr |
| Sep 30, 6:37 PM EDT | Special Weather Statement | BGM | Oneida | 23 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.